Asymptotic Improvement of the Usual Confidence Set in a Multivariate Normal Distribution with Unknown Variance
We consider confidence sets for the mean of a multivariate normal distribution with unknown covariance matrix of the form[sigma]2I. The coverage probability of the usual confidence set is shown to be improved asymptotically by centering at a shrinkage estimator.
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Volume (Year): 64 (1998)
Issue (Month): 2 (February)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hwang, J.T. & Ullah, A., 1989.
"Confidence Sets Centered At James-Stein Estimators- A Surprise Concerning The Unknown Variance Case,"
UWO Department of Economics Working Papers
8909, University of Western Ontario, Department of Economics.
- Hwang, J. T. Gene & Ullah, Aman, 1994. "Confidence sets centered at James--Stein estimators : A surprise concerning the unknown-variance case," Journal of Econometrics, Elsevier, vol. 60(1-2), pages 145-156.
- Ullah, A. & Hwang, J.T., 1991. ""Confidence Sets Centered at James-Stein Estimators--A Surprise Concerning the Unknown Variance Case"," The A. Gary Anderson Graduate School of Management 92-36, The A. Gary Anderson Graduate School of Management. University of California Riverside.
- Robert, Christian & Casella, George, 1990. "Improved confidence sets for spherically symmetric distributions," Journal of Multivariate Analysis, Elsevier, vol. 32(1), pages 84-94, January.
When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:64:y:1998:i:2:p:118-130. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.